Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 62, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 16, 2013, 11:59 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2013, 11:59 AM EDT (15:59 UTC)
- Expired
- Jun 16, 2013, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
855 WHUS71 KBUF 161559 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1159 AM EDT SUN JUN 16 2013 LEZ040-041-162300- /O.NEW.KBUF.SC.Y.0062.130616T1559Z-130616T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1159 AM EDT SUN JUN 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
397 WHUS71 KBUF 161941 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EDT SUN JUN 16 2013 LEZ040-041-162300- /O.CON.KBUF.SC.Y.0062.000000T0000Z-130616T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 341 PM EDT SUN JUN 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 10:46 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 16, 10:46 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1046 AM EDT SUN JUN 16 2013 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL BRING A PERIOD OF RAIN INTO THE AFTERNOON. A BROAD UPPER LEVEL TROUGH WILL BUILD SOUTH ACROSS THE REGION AND KEEP A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS INTO MONDAY NIGHT. HIGH PRESSURE AND DRIER WEATHER LOOKS TO RETURN BY MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... LARGE AREA OF LIGHT TO MODERATE RAIN PUSHING ACROSS THE NORTHERN TIER OF THE AREA THIS MORNING...WITH THE ACTIVITY BECOMING SCATTERED ACROSS WESTERN NEW YORK. WILL SEE THE MAIN RAIN ACTIVITY CONTINUE TO SLIDE OFF TO THE EAST THROUGH THE EARLY AFTERNOON WITH A DIMINISHING TREND FROM WEST TO EAST. EXPECT TO SEE SOME REDEVELOPMENT THIS AFTERNOON WITH SOME LIMITED HEATING AND THE APPROACH OF A WEAK TROUGH. TONIGHT...A SCATTERED/ISOLATED SHOWER OR STORM MAY POP-UP AHEAD OF THE NEXT SHORTWAVE WHICH THE GFS SHOWS WILL BE DIGGING ACROSS WISCONSIN OVERNIGHT. MODEL PROFILES SHOW BETTER ELEVATED INSTABILITY POSSIBLE OVERNIGHT AS WELL SO WENT WITH CHANCE FOR THUNDERSTORMS. LOW TEMPERATURES WILL BE MILD AGAIN WITH CLOUDS FILLING BACK IN AHEAD OF THIS NEXT SHORTWAVE. LOWS WILL RANGE IN THE MID TO UPPER 50S. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... UNSETTLED WEATHER WILL CONTINUE INTO MONDAY THANKS TO A BROAD UPPER LEVEL TROUGH OVER THE GREAT LAKES EXTENDING FROM AN UPPER LOW COMPLEX OVER NORTHERN QUEBEC/JAMES BAY. FOLLOWING WHAT SHOULD BE A DRY START TO THE DAY...A SURFACE COLD FRONT DIPPING SOUTH OUT OF CANADA WILL SERVE AS THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS AS A SHORTWAVE CONCURRENTLY DROPS ACROSS THE LOWER GREAT LAKES MONDAY AFTERNOON. CONVECTIVE ACTIVITY WILL LIKELY BE STRONGEST AND MOST WIDESPREAD ACROSS THE NORTH COUNTRY DUE TO ITS POSITION IN THE LEFT EXIT REGION OF A 250MB JET STREAK TRACKING ALONG/NORTH OF THE NY/PA BORDER IN ADDITION TO CLOSER PROXIMITY TO THE SURFACE LOW OVER QUEBEC AND STEEPER HEIGHT FALLS ALOFT. GIVEN THESE FACTORS HAVE BUMPED POPS UP TO LIKELY ACROSS THE NORTH COUNTRY WHILE KEEPING BROADBRUSHED CHANCE/SCATTERED POPS IN ELSEWHERE. IT IS WORTH NOTING THAT THE 00Z NAM FEATURES A MORE SHARPLY DEFINED SHORTWAVE FARTHER UPSTREAM ACROSS NRN MINNESOTA THAT ULTIMATELY GENERATES MUCH MORE WIDESPREAD CONVECTION ACROSS THE FORECAST AREA...HOWEVER AT THIS POINT IT IS THE OUTLIER IN THIS REGARD. REGARDING TEMPERATURES...A WARM AIRMASS AHEAD OF THE APPROACHING COLD FRONT WILL YIELD HIGHS IN THE UPPER 70S...WITH LOWER 80S ACROSS THE TYPICALLY WARMER SPOTS IN THE VALLEYS OF THE SOUTHERN TIER AND GENESEE VALLEY. THE AFOREMENTIONED COLD FRONT WILL CROSS THE REGION OVERNIGHT MONDAY NIGHT WITH LOWS IN THE 50S EXPECTED. WITH THE FRONT SAGGING SOUTH ACROSS NEW YORK...MOST OF THE FORECAST AREA SHOULD SEE A DRY DAY ON TUESDAY WITH ANY SHOWER ACTIVITY BEING CONFINED TO THE SOUTHERN TIER. TEMPERATURES ON TUESDAY WILL REFLECT THE COOLER AND DRIER AIRMASS ADVECTING INTO THE REGION WITH HIGHS RUNNING A SOLID 10 DEGREES COOLER THAN MONDAY...IN THE UPPER 60S TO AROUND 70. HIGH PRESSURE THEN BUILDS ACROSS THE REGION TUESDAY NIGHT WITH CLEAR SKIES AND LIGHT WINDS ALLOWING TEMPS TO DIP INTO THE 40S. EXPECT MUCH OF THE SAME ON WEDNESDAY WITH FAIR SKIES AND SEASONABLY MILD TEMPERATURES AS HIGH PRESSURE SHIFTS OVERHEAD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... IN THE EXTENDED PERIOD...LINGERING BROAD/RELATIVELY FLAT TROUGHING ALOFT WILL GIVE WAY TO AN INCREASINGLY ZONAL FLOW ACROSS OUR REGION...WHILE SURFACE HIGH PRESSURE SLOWLY DRIFTS FROM THE CENTRAL GREAT LAKES AT THE START OF THE PERIOD TO A POSITION OFF THE EAST COAST BY FRIDAY AND SATURDAY. WITH RESPECT TO TEMPERATURES...THIS EVOLUTION IN THE PATTERN WILL RESULT IN SLIGHTLY BELOW NORMAL TEMPERATURES ON WEDNESDAY MODERATING BACK TO NEAR NORMAL LEVELS BY THURSDAY...THEN TO AT LEAST A BIT ABOVE NORMAL FOR BOTH FRIDAY AND SATURDAY. MORE SPECIFICALLY...DAYTIME HIGHS WITHIN A FEW DEGREES OF 70 ON WEDNESDAY WILL WARM BACK TO AT LEAST THE LOWER 80S IN MOST PLACES BY SATURDAY...AND POSSIBLY EVEN WARMER THAN THAT SHOULD THE THE GFS/ECMWF-ADVERTISED 850 MB TEMPS OF +15C TO +18C ACTUALLY COME TO FRUITION. IN TERMS OF PRECIPITATION CHANCES...EXPECT THE WEDNESDAY TO FRIDAY TIME FRAME TO BE MAINLY DRY COURTESY OF THE AFOREMENTIONED SURFACE RIDGE...THOUGH A WEAK SYSTEM DROPPING THROUGH CENTRAL ONTARIO/QUEBEC IN THE STILL-NORTHWESTERLY FLOW ALOFT COULD TOUCH OFF SOME ISOLATED CONVECTION ACROSS THE SAINT LAWRENCE VALLEY/NORTH COUNTRY. BY SATURDAY...INCREASING RETURN FLOW ON THE BACKSIDE OF THE RIDGE SHOULD PUMP SOMEWHAT MORE HUMID AIR BACK INTO OUR REGION...AND THIS COUPLED WITH DAYTIME HEATING AND THE APPROACH OF THE NEXT FRONTAL SYSTEM SHOULD RESULT IN A MORE GENERAL CHANCE OF SOME SCATTERED CONVECTION. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... RAINFALL IS MOVING ACROSS THE FORECAST AREA AS OF 15Z. EXPECT HEAVIEST ACTIVITY TO BE LAKE ONTARIO NORTHWARD. MVFR CIGS/VIS POSSIBLE IN HEAVIER AREAS OF RAIN. VFR CONDITIONS LOOK TO RETURN FOLLOWING THE PASSAGE OF CONVECTION AND ASSOCIATED COLD FRONT THROUGH TONIGHT EXCEPT FOR WATERTOWN WHERE LOWE CIGS WILL PERSIST WITH A CHANCE FOR SOME FOG TO DEVELOP AS WELL. OUTLOOK... MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... AN UPPER LEVEL DISTURBANCE AND SURFACE LOW WILL BRING SHOWERS THROUGH THE AFTERNOON WITH STRENGTHENING SOUTHWESTERLY WINDS THAT SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY LEVELS. UNSETTLED CONDITIONS WILL CONTINUE INTO TUESDAY THEN BY WEDNESDAY HIGH PRESSURE WILL BUILD BACK ACROSS THE LOWER LAKES WITH TRANQUIL CONDITIONS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH/TMA NEAR TERM...SMITH/TMA SHORT TERM...WOOD LONG TERM...JJR AVIATION...SMITH/TMA MARINE...SMITH/TMA
Hazardous weather outlook, Jun 16, 5:01 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 501 AM EDT SUN JUN 16 2013 NYZ001>003-010>013-019>021-085-170915- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 501 AM EDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS COULD BRING PERIODS OF HEAVY RAIN WITH RAINFALL AMOUNTS OF UP TO AN INCH POSSIBLE IN A RELATIVELY SHORT PERIOD OF TIME. WHILE NO SIGNIFICANT FLOODING IS EXPECTED...CREEKS AND STREAMS WILL SEE SOME MINOR RISES AND URBAN POOR DRAINAGE AREAS COULD SEE SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-170915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 501 AM EDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-014-170915- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 501 AM EDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS COULD BRING PERIODS OF HEAVY RAIN WITH RAINFALL AMOUNTS OF UP TO AN INCH POSSIBLE IN A RELATIVELY SHORT PERIOD OF TIME. WHILE NO SIGNIFICANT FLOODING IS EXPECTED...CREEKS AND STREAMS WILL SEE SOME MINOR RISES AND URBAN POOR DRAINAGE AREAS COULD SEE SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.